ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community  

Go Back   ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community > TREATMENT & MANAGEMENT > Medications > Medications for Co-Existing Conditions > Anti-Depressants
Register Blogs FAQ Chat Members List Calendar Donate Gallery Arcade Mark Forums Read

Reply
 
Thread Tools Display Modes
  #1  
Old 11-03-18, 09:21 AM
Barbrady1 Barbrady1 is offline
ADDvanced Member
 

Join Date: Mar 2017
Location: Kent, UK
Posts: 228
Thanks: 69
Thanked 66 Times in 51 Posts
Barbrady1 is on a distinguished road
SSRI Discontinuation Syndrome

After taking Citalopram for just under 18 months, I decided to wean off it (albeit too quickly) at the end of August.

Whilst the worst of my symptoms were seemingly during the first four weeks of withdrawal, I still feel somewhat Ďoffí, demotivated and lethargic despite being Citalopram-free for over two months now.

There might well be an issue with my ADHD medication but my issues are very much apparent even when I donít take anything.

Has anyone else struggled with discontinuation problems after taking an SSRI for a substantial period of time?

Furthermore, is it usually prudent for someone with ADHD to take a stimulant alongside an antidepressant?
Reply With Quote
  #2  
Old 11-06-18, 01:20 AM
sarahsweets's Avatar
sarahsweets sarahsweets is offline
Mod-A-holic
 

Join Date: Mar 2011
Location: nj, usa
Posts: 28,620
Thanks: 5,801
Thanked 33,094 Times in 15,350 Posts
sarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond repute
Re: SSRI Discontinuation Syndrome

It depends on why you take the antidepressant. I am BPII and take cymbalta, lamictal and geodon for the BP and adderall for the adhd. I would be dead without the bipolar meds. How did you and your doc decide to wean off the antidepressant?
__________________
President of the No F's given society.

I carried a watermelon?
Reply With Quote
  #3  
Old 11-06-18, 03:58 AM
Barbrady1 Barbrady1 is offline
ADDvanced Member
 

Join Date: Mar 2017
Location: Kent, UK
Posts: 228
Thanks: 69
Thanked 66 Times in 51 Posts
Barbrady1 is on a distinguished road
Re: SSRI Discontinuation Syndrome

She and I decided that I would drop down 5mg every fortnight, but I ended up decreasing my dose every week as I was very eager to get it out of my system as soon as possible.
Reply With Quote
Sponsored Links
  #4  
Old 11-06-18, 07:06 AM
sarahsweets's Avatar
sarahsweets sarahsweets is offline
Mod-A-holic
 

Join Date: Mar 2011
Location: nj, usa
Posts: 28,620
Thanks: 5,801
Thanked 33,094 Times in 15,350 Posts
sarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond repute
Re: SSRI Discontinuation Syndrome

Quote:
Originally Posted by Barbrady1 View Post
She and I decided that I would drop down 5mg every fortnight, but I ended up decreasing my dose every week as I was very eager to get it out of my system as soon as possible.
Well if you chose to decrease it quickly rather than following the doctor's directions then you could be experiencing elevated side effects.
__________________
President of the No F's given society.

I carried a watermelon?
Reply With Quote
The Following User Says Thank You to sarahsweets For This Useful Post:
Barbrady1 (11-06-18)
  #5  
Old 11-06-18, 08:35 AM
tudorose's Avatar
tudorose tudorose is offline
ADDvanced Forum ADDvocate
 

Join Date: Jul 2003
Location: Oz
Posts: 4,331
Thanks: 5,259
Thanked 5,585 Times in 2,411 Posts
tudorose has a reputation beyond reputetudorose has a reputation beyond reputetudorose has a reputation beyond reputetudorose has a reputation beyond reputetudorose has a reputation beyond reputetudorose has a reputation beyond reputetudorose has a reputation beyond reputetudorose has a reputation beyond reputetudorose has a reputation beyond reputetudorose has a reputation beyond reputetudorose has a reputation beyond repute
Re: SSRI Discontinuation Syndrome

Quote:
Originally Posted by Barbrady1 View Post
She and I decided that I would drop down 5mg every fortnight, but I ended up decreasing my dose every week as I was very eager to get it out of my system as soon as possible.
I understand this. Every time I've gone off meds it's been cold turkey. Was of the view that if you're gonna feel like crap may as well just get it over with.
__________________
Half human, Half alien
Reply With Quote
The Following 4 Users Say Thank You to tudorose For This Useful Post:
Alphawave (11-06-18), Barbrady1 (11-06-18), Little Missy (11-06-18), Rebelyell (11-06-18)
  #6  
Old 11-06-18, 09:01 AM
Barbrady1 Barbrady1 is offline
ADDvanced Member
 

Join Date: Mar 2017
Location: Kent, UK
Posts: 228
Thanks: 69
Thanked 66 Times in 51 Posts
Barbrady1 is on a distinguished road
Re: SSRI Discontinuation Syndrome

Quote:
Originally Posted by sarahsweets View Post
Well if you chose to decrease it quickly rather than following the doctor's directions then you could be experiencing elevated side effects.
Yes, I kind of resigned myself to feeling awful. Unfortunately, however, I didnít expect the side effects to last this long.

SSRIs are a pain in the butt to get off.
Reply With Quote
Reply

Bookmarks


Currently Active Users Viewing This Thread: 1 (0 members and 1 guests)
 
Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
anyone else experience seriton syndrome with adderall + ssri? littlesmg88 Medications for Co-Existing Conditions 1 06-02-14 04:44 AM
SSRI Discontinuation - help? cameron90 Medications for Co-Existing Conditions 15 04-24-12 09:38 AM
Confused over SSRI discontinuation syndrome (worse with ADD meds) any ideas??? lab_rat0076 Medications for Co-Existing Conditions 7 04-24-12 12:50 AM
Planning on stopping an SSRI. Read this first! jeffpuffer General Medication Discussion 5 12-04-10 01:36 AM
So you think you have Asperger's syndrome ? Read This! speedo Aspergers/Autism Spectrum/PDD 7 07-10-06 05:40 PM


All times are GMT -4. The time now is 03:26 PM.


Powered by vBulletin® Version 3.7.4
Copyright ©2000 - 2019, Jelsoft Enterprises Ltd.
(c) 2003 - 2015 ADD Forums